Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 90, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 10, 2021, 6:50 PM CDT for Brown County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 6:50 PM CDT (23:50 UTC)
- Expired
- May 10, 2021, 7:30 PM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:50 PM CDT | HAIL 1.75 | 8 S Brownwood, TX | HAIL UP TO GOLF BALL SIZE ALONG US-377 ON COUNTY ROAD 233. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
768 WUUS54 KSJT 102350 SVRSJT TXC049-110030- /O.NEW.KSJT.SV.W.0090.210510T2350Z-210511T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service San Angelo TX 650 PM CDT Mon May 10 2021 The National Weather Service in San Angelo has issued a * Severe Thunderstorm Warning for... Central Brown County in west central Texas... * Until 730 PM CDT. * At 650 PM CDT, a severe thunderstorm was located near Camp Bowie, or near Brownwood, moving northeast at 35 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Brownwood around 655 PM CDT. Camp Bowie around 700 PM CDT. Early and Zephyr around 710 PM CDT. Blanket around 725 PM CDT. Other locations impacted by this severe thunderstorm include Indian Creek and Owens. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3150 9899 3161 9916 3199 9887 3173 9869 TIME...MOT...LOC 2350Z 219DEG 29KT 3161 9902 HAIL...1.25IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:26 PM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, May 10, 2:26 PM CDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 226 PM CDT Mon May 10 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Tuesday) Issued at 221 PM CDT Mon May 10 2021 The cold front had moved south of the the southern Crockett... Sutton...Kimble county lines at 2 PM CDT. Thunderstorms are expected to develop along the front this afternoon and evening. Some storms could become severe. Most should stay south of the San Angelo CWA. However, isolated severe storms cannot be ruled out, especially if a left hand mover moves northeast. The atmosphere was unstable to the south. SBCAPES along the I-10 corridor were 1000 to 2500 J/KG but increased over 3500 J/KG to the south of the cold front. Large hail of 4 inches in diameter are possible. A severe thunderstorm watch has been issued until 10 PM for Crockett, Schleicher, Sutton, Kimble and Menard counties. The rest of West Central Texas from the Big County into the Concho Valley was under low clouds behind the cold front...and was much more stable. However an upper shortwave will approach from the northwest towards morning and will bring increasing lift to the region. Thus...showers and thunderstorms will be increasing after 1 AM and especially Tuesday morning. A warm front will also be move in during the morning hours. While shower and thunderstorms coverage will be high Tuesday...severe storm coverage will be more isolated. Highs will be in the 60s Tuesday in the Big Country with 70s south. Ozona and Sonora may hit 80. && .LONG TERM... (Tuesday night through next Monday) Issued at 136 PM CDT Mon May 10 2021 A cold front will slowly move through the area Tuesday evening. Showers and thunderstorms are possible along and behind the front. In addition, gusty northeast winds and cooler temperatures will filter in behind the front. Expect overnight lows in the 50s. Rain chances will continue into Wednesday. Extensive cloud cover along with the possibility of showers and thunderstorms, will help to keep temperatures unseasonably cool. Expect highs in the low to mid 60s for most locations. Rain chances will quickly diminish Wednesday evening. Expect generally dry conditions Thursday and Friday. Highs on Thursday will be in the upper 60s to lower 70s, with highs on Friday rebounding into the upper 70s to lower 80s. On Saturday, models are indicating a weak upper level shortwave trough tracking across the region, which may result in the development of showers and thunderstorms along the dryline, to our west. Some of this activity could move into our forecast area late in the day, so have included slight chance PoPs Saturday afternoon and evening. An upper level low is forecast to be centered across across Southern California Sunday morning. This low is then forecast to slowly track east, across the Desert Southwest through Monday, then across the Texas Panhandle late Monday into Tuesday. This feature has the potential to result in increased rain chances early next week. There continues to be quite a bit of uncertainty regarding the eventual track and timing of this feature, so for now have kept PoPs in the slight chance/chance category. Temperatures Sunday and Monday will be near seasonal normals, with highs in the 80s and lows in the 60s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon May 10 2021 Isolated thunderstorms possible near KSOA and KJCT mid afternoon and evening. Otherwise MVFR stratus decreases to IFR this evening and overnight. Thunderstorms possible near KSOA and KJCT mid afternoon into late evening. Widespread showers and isolated thunderstorms will be developing after midnight and continue to increasing through daybreak Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 68 52 61 / 60 90 50 40 San Angelo 57 79 54 64 / 50 80 50 50 Junction 59 79 57 66 / 50 70 50 50 Brownwood 56 71 54 63 / 40 90 50 40 Sweetwater 54 68 51 60 / 60 80 50 50 Ozona 60 82 57 66 / 50 70 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....Daniels AVIATION...04
Hazardous weather outlook, May 10, 2:43 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Mon May 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon and evening generally south of an Ozona...Eldorado to Menard to Mason line. The primary hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms will be possible Tuesday and Tuesday night. The main threat will be large hail and damaging winds. Widespread showers and thunderstorms could also produce localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Local storm report, May 10, 6:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 8 SE MELVIN 31.11N 99.48W
05/10/2021 E1.75 INCH MCCULLOCH TX PUBLIC
UP TO GOLF BALL SIZE HAIL.
&&Local storm report, May 10, 6:29 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
629 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 1 NNW BRADY 31.15N 99.34W
05/10/2021 E1.75 INCH MCCULLOCH TX PUBLIC
GOLF BALL SIZE HAIL JUST NORTH OF BRADY.
&&Local storm report, May 10, 6:31 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL BRADY 31.13N 99.34W
05/10/2021 E1.25 INCH MCCULLOCH TX PUBLIC
HALF DOLLAR SIZE HAIL REPORTED IN BRADY.
&&Local storm report, May 10, 6:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
639 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 1 NNW MELVIN 31.22N 99.59W
05/10/2021 E1.75 INCH MCCULLOCH TX PUBLIC
GOLF BALL SIZE HAIL NOTED ON SOCIAL MEDIA
FROM MELVIN.
&&Special weather statement, May 10, 6:39 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service San Angelo TX
639 PM CDT Mon May 10 2021
TXZ140-110030-
Brown TX-
639 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 730 PM
CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brookesmith, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
Brownwood and Camp Bowie around 655 PM CDT.
Early and Zephyr around 710 PM CDT.
Blanket around 720 PM CDT.
Other locations impacted by this storm include Indian Creek and
Owens.
LAT...LON 3170 9867 3169 9875 3162 9878 3149 9903
3153 9915 3158 9919 3198 9886
TIME...MOT...LOC 2339Z 226DEG 31KT 3156 9907Local storm report, May 10, 6:44 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
644 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 WSW LOHN 31.31N 99.44W
05/10/2021 E1.50 INCH MCCULLOCH TX PUBLIC
HAIL BETWEEN HALF DOLLAR AND PING PONG BALL
NEAR LOHN IN NORTHERN MCCULLOCH COUNTY.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 28 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| May 9, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| May 10, 4:38 PM CDT | Special Weather Statement | SJT | Kimble | 52 min |
| May 10, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 59 min |
| May 10, 5:13 PM CDT | Special Weather Statement | SJT | McCulloch | 47 min |
| May 10, 5:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 57 min |
| May 10, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 54 min |
| May 10, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 24 min |
| May 10, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 60 min |
| May 10, 6:39 PM CDT | Special Weather Statement | SJT | Brown | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.